View Full Version : Medication causing significant water retention


Ing3nium
04-23-17, 03:58 AM
Hello folks,

My medication, Methylphenidate, has been causing me to retain water for the last several months.

The problem is that if we retain too much water and not excrete it, then the sodium (salt) levels in blood dramatically reduce due to dilution.

This happens every time I take my medication, and I'm quite frustrated with this issue.

As far as I know, it is called "SIADH", which is "syndrome of inappropriate antidiuretic hormone".

How do I deal with this problem? I'm a university student, and this minor side effect becomes a major issue, and the effects of my medication decrease by around 70 percent. I mean, with this water issue, my medications don't help me very well. :scratch::confused::(

Little Missy
04-23-17, 06:24 AM
Eliminate all processed foods and added salt and only eat fresh and possibly pick up a script from your doc for a water pill.

Fuzzy12
04-23-17, 06:26 AM
How do you know you've got water retention?

sarahsweets
04-24-17, 03:27 AM
What makes you think you have water retention? Has your doc told you this?

Pilgrim
04-24-17, 07:53 AM
I agree with above. I would look at your assessment. It's probably not water retention, although it might be time to eat more ADD friendly foods and increase your fitness levels. Just a thought.